MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Visual Disturbances (2140); No Consequences Or Impact To Patient (2199); Halo (2227); No Code Available (3191)
Date of Event 02/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Work order search: no similar complaint type events were reported for units within the same lot.Patient code: (b)(4) secondary surgical procedure, enlargement of pi, addition of new pi, explant.Patient code: (b)(4) significant reduction of irido-corneal angles, pigment dispersion.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2 mm micl13.2, -12.0 diopter, implantable collamer lens into the patient's right eye (od) on (b)(6) 2018.On (b)(6) 2018 the lens was removed due to observation of excessive vault, elevated iop (intraocular pressure), significant reduction of irido-corneal angles, pigment dispersion, and glare/haloes.Additional surgical intervention (enlargement and addition of new pi) were performed.Additional information reported; decreased cell and flare + removal.Patient reports decrease in glare.
 
Additional Manufacturer Narrative
Device evaluation: lens was returned in liquid in a thermo scientific container.Visual inspection found haptic torn.Corrected data: pre-existing condition: axial length greater than 29.Condition should have been mentioned in initial mdr.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7631451
Report Number2023826-2018-00930
Device Sequence Number1719135
Product Code MTA
UDI-Device Identifier00841542103336
UDI-Public00841542103336
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/30/2019
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer06/12/2018
08/28/2018
Initial Report FDA Received Date06/22/2018
Supplement Report FDA Received Date08/09/2018
08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR